Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Oct 14, 2021, 10:32 AM CDT for Aransas County, Nueces County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2021, 10:32 AM CDT (15:32 UTC)
- Expired
- Oct 14, 2021, 11:30 AM CDT
- In force
- 58 min
- Issued by
- NWS Corpus Christi, TX
- Hail
- 0.25 in
- Wind
- 30
Counties Aransas County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 13 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.5 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.4
The text
As transmitted.
172
WWUS84 KCRP 141532
SPSCRP
Special Weather Statement
National Weather Service Corpus Christi TX
1032 AM CDT Thu Oct 14 2021
TXZ242>246-342>346-443-447-141630-
Inland Nueces TX-Inland San Patricio TX-Calhoun Islands TX-
Coastal Refugio TX-Coastal Nueces TX-Coastal San Patricio TX-
Inland Refugio TX-Coastal Kleberg TX-Nueces Islands TX-
Coastal Aransas TX-Inland Kleberg TX-Aransas Islands TX-
1032 AM CDT Thu Oct 14 2021
...Strong thunderstorms will impact portions of south central
Calhoun, central Aransas, southeastern Nueces, eastern San Patricio,
south central Refugio and northern Kleberg Counties through 1130 AM
CDT...
At 1031 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bayside to near Corpus Christi North Beach
to near Kingsville Naval Air Station. Movement was east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corpus Christi, Kingsville, Portland, Rockport, Port Aransas, Taft,
Corpus Christi International Airport, Lamar, Ingleside, Aransas Pass,
Bishop, Gregory, Ingleside On The Bay, Bayside, Flour Bluff, Palm
Harbor, Corpus Christi North Beach, Kings Crossing Subdivision, Bay
Area Medical Center and Spohn Hospital South.
This includes the following highways...
Interstate 37 between mile markers 1 and 9.
US Highway 181 between mile markers 628 and 648.
US Highway 77 between mile markers 684 and 694.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2747 9793 2781 9756 2814 9735 2822 9665
2793 9697 2753 9728
TIME...MOT...LOC 1531Z 257DEG 26KT 2808 9726 2782 9743 2753 9774
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
TCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Oct 14, 10:27 AM CDT, 5 minutes earlier.
Area forecast discussion, Oct 14, 10:27 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1027 AM CDT Thu Oct 14 2021
.DISCUSSION...
Showers and storms will continue to slowly move across the Coastal
Plains and Victoria Crossroads this morning. We have seen a few
Flash Flood Warning issued through the morning hours as these
storms interact with a very moisture environment with PWATs of
2.37" per the 12Z KCRP sounding. Radar estimates this morning
reveal pockets of 2-3" across the region. Another couple inches is
possible before this activity moves offshore during the early to
mid afternoon hours.
Went ahead and update the forecast to account for ongoing
convective trends. No other updates needed at this time.
&&
.PREV DISCUSSION... /Issued 636 AM CDT Thu Oct 14 2021/
AVIATION...
Predominate MVFR ceilings early this morning, along with possible
IFR conditions near isolated/scattered showers and thunderstorms
over the Coastal Bend/Victoria Crossroads. Expect a mixture of
MVFR/VFR conditions this afternoon along with additional
isolated/scattered showers and thunderstorms over mainly the
Coastal Plains. VFR this evening followed by a transition to
predominate MVFR conditions overnight.
PREV DISCUSSION... /Issued 458 AM CDT Thu Oct 14 2021/
SHORT TERM (Today through Friday)...
Isolated convection continues over portions of the CWA early this
morning, aided by a surface trough and sufficient
moisture/instability. All significant forcing is located north of
the CWA. Mid level drying is expected to commence this morning
over the WRN CWA, the gradually over the remainder of the CWA.
Deterministic output suggests that the foregoing surface trough
will gradually dissipate today. PWAT values are expected to remain
near/above normal over the CWA this afternoon. Anticipate
additional isolated/scattered convection this afternoon over the
Coastal Bend/Victoria Crossroads. WPC places the Victoria
Crossroads/northern Coastal Bend in a Slight Risk of Excessive
Rainfall. Will allow the current FFA to expire at 12z yet will not
issue a FFA for the Slight Risk area. Although locally heavy
rainfall may occur, not confident regarding widespread flash
flooding.
GOES-16 water vapor imagery/derived motion wind support the
NWP model initializations of an upper level disturbance over the
Rockies/Four Corners region. Concur with deterministic runs that
move this upper level system slowly EWD and over the Plains
Friday. The corresponding cold front is expected to enter the CWA
by Friday afternoon then offshore around 00z Friday. Most of the
deterministic runs predict near or below normal PWAT values over
the CWA in advance of the front. Nevertheless, will forecast
isolated/scattered convection Friday owing to moisture convergence
along the front. Will use PoPs similar to that produced by the
NBM.
Anticipate minor coastal flooding again during the next high tidal
cycle, when considering P-ETSS output and to a lesser extent
persistence.
LONG TERM (Friday Night through Wednesday)...
Cooler and drier conditions are expected after cold frontal
passage. Based on the NBM and SREF ensemble mean, anticipate low
temperatures in the 50s and highs in the 70s Saturday and Sunday.
Gradual warming trend expected Monday through Wednesday. Although
the GFS and ECMWF move an upper disturbance/low over the NWRN
CONUS Monday, the GFS cuts off this low over the central/northern
Plains Wednesday, the ECMWF maintains a progressive system.
Nevertheless, both runs develop onshore flow by late Sunday.
Anticipate sufficient moisture increase over the Waters for
isolated convection Wednesday.
MARINE...
Moderate to strong onshore flow this morning over the Waters,
yet expected the MSLP gradient/associated wind to
decrease significantly by this evening. Isolated to scattered
showers and thunderstorms expected today. Drier conditions
tonight. A cold front is expected to move across the Waters Friday
evening and trigger isolated to scattered convection.
Moderate to strong offshore flow and drier conditions are expected
to develop after frontal passage and continue Saturday. A
transition to weak to moderate flow late Sunday. Moisture may
increase sufficiently for isolated convection Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 88 76 91 61 76 / 70 10 40 10 0
Victoria 87 74 91 57 75 / 80 10 40 0 0
Laredo 94 72 93 62 77 / 10 10 30 20 0
Alice 92 73 93 58 77 / 50 10 40 10 0
Rockport 88 77 90 62 77 / 70 10 40 10 0
Cotulla 92 72 90 58 77 / 10 10 20 0 0
Kingsville 90 73 93 60 77 / 50 10 40 20 0
Navy Corpus 87 78 88 65 76 / 60 10 40 20 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 3 AM CDT Friday For the following
zones: Kleberg Islands...Nueces Islands.
GM...Small Craft Advisory until 1 PM CDT this afternoon For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
&&
TC/95...SHORT TERMHazardous weather outlook, Oct 14, 6:10 AM CDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 610 AM CDT Thu Oct 14 2021 TXZ229>234-239>247-342>347-442-443-447-151115- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 610 AM CDT Thu Oct 14 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms today, mainly over the Coastal Bend and Victoria Crossroads. A Coastal Flood Advisory is in effect south of Port Aransas, for minor coastal flooding expected during the next high tidal cycle. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Minor coastal flooding may occur during the high tidal cycles Friday and Saturday. An Elevated Fire Weather condition may occur Saturday afternoon over the Coastal Bend and Victoria Crossroads. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-151115- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 610 AM CDT Thu Oct 14 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms expected today. A Small Craft Advisory is in effect until 1 PM CDT today for the coastal waters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Small Craft Advisory conditions may occur Friday night and Saturday over the coastal waters. Isolated thunderstorms may occur Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/87
In the hours before
Special weather statement, Oct 14, 8:04 AM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
804 AM CDT Thu Oct 14 2021
TXZ232-244-246-346-141345-
Inland San Patricio TX-Coastal Refugio TX-Bee TX-Inland Refugio TX-
804 AM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of northeastern San
Patricio, southwestern Refugio and southeastern Bee Counties through
845 AM CDT...
At 803 AM CDT, Doppler radar was tracking a strong thunderstorm over
St. Paul, or near Sinton, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sinton, Refugio, Woodsboro, St. Paul, Bonnie View and Papalote.
This includes the following highways...
US Highway 181 between mile markers 612 and 628.
US Highway 77 between mile markers 622 and 650.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2817 9710 2808 9726 2809 9727 2809 9729
2806 9730 2794 9751 2808 9769 2839 9739
2839 9737
TIME...MOT...LOC 1303Z 225DEG 20KT 2809 9753
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TCSpecial weather statement, Oct 14, 8:47 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
847 AM CDT Thu Oct 14 2021
TXZ233-234-246-346-141430-
Victoria TX-Coastal Refugio TX-Inland Refugio TX-Goliad TX-
847 AM CDT Thu Oct 14 2021
...A strong thunderstorm will impact portions of south central
Victoria, southeastern Goliad and Refugio Counties through 930 AM
CDT...
At 847 AM CDT, Doppler radar was tracking a strong thunderstorm over
Refugio, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Refugio, Woodsboro, McFaddin, Quintana, Tivoli and Austwell.
This includes the following highways...
US Highway 183 between mile markers 660 and 668.
US Highway 77 between mile markers 590 and 628.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2839 9681 2828 9707 2827 9712 2826 9712
2825 9713 2818 9729 2833 9742 2870 9707
TIME...MOT...LOC 1347Z 238DEG 27KT 2834 9726
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TCSpecial weather statement, Oct 14, 9:50 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
950 AM CDT Thu Oct 14 2021
TXZ241>245-343-344-346-141530-
Jim Wells TX-Inland Nueces TX-Inland San Patricio TX-
Coastal Refugio TX-Coastal Nueces TX-Coastal San Patricio TX-
Coastal Aransas TX-Inland Kleberg TX-
950 AM CDT Thu Oct 14 2021
...Strong thunderstorms will impact portions of southwestern Aransas,
southwestern Nueces, central San Patricio, west central Jim Wells,
southwestern Refugio and northwestern Kleberg Counties through 1030
AM CDT...
At 949 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sinton to near Robstown to 7 miles
northwest of Kingsville. Movement was east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corpus Christi, Kingsville, Portland, Robstown, Sinton, Taft,
Driscoll, Corpus Christi International Airport, Bishop, Odem,
Gregory, St. Paul, Bayside, Corpus Christi North Beach, Bay Area
Medical Center, Spohn Hospital South, Clarkwood, Annaville, Calallen
and Kingsville Naval Air Station.
This includes the following highways...
Interstate 37 between mile markers 1 and 19.
US Highway 281 between mile markers 686 and 688.
US Highway 181 between mile markers 618 and 648.
US Highway 77 between mile markers 640 and 696.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2754 9817 2775 9774 2812 9755 2812 9741
2811 9740 2812 9740 2813 9731 2811 9732
2810 9730 2811 9729 2809 9728 2813 9725
2813 9712 2769 9734 2744 9784
TIME...MOT...LOC 1449Z 270DEG 15KT 2805 9745 2775 9761 2757 9796
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
TCSpecial weather statement, Oct 14, 10:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1032 AM CDT Thu Oct 14 2021
TXZ242>246-342>346-443-447-141630-
Inland Nueces TX-Inland San Patricio TX-Calhoun Islands TX-
Coastal Refugio TX-Coastal Nueces TX-Coastal San Patricio TX-
Inland Refugio TX-Coastal Kleberg TX-Nueces Islands TX-
Coastal Aransas TX-Inland Kleberg TX-Aransas Islands TX-
1032 AM CDT Thu Oct 14 2021
...Strong thunderstorms will impact portions of south central
Calhoun, central Aransas, southeastern Nueces, eastern San Patricio,
south central Refugio and northern Kleberg Counties through 1130 AM
CDT...
At 1031 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bayside to near Corpus Christi North Beach
to near Kingsville Naval Air Station. Movement was east at 30 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Corpus Christi, Kingsville, Portland, Rockport, Port Aransas, Taft,
Corpus Christi International Airport, Lamar, Ingleside, Aransas Pass,
Bishop, Gregory, Ingleside On The Bay, Bayside, Flour Bluff, Palm
Harbor, Corpus Christi North Beach, Kings Crossing Subdivision, Bay
Area Medical Center and Spohn Hospital South.
This includes the following highways...
Interstate 37 between mile markers 1 and 9.
US Highway 181 between mile markers 628 and 648.
US Highway 77 between mile markers 684 and 694.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2747 9793 2781 9756 2814 9735 2822 9665
2793 9697 2753 9728
TIME...MOT...LOC 1531Z 257DEG 26KT 2808 9726 2782 9743 2753 9774
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
TCThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:20 PM CDT | Areal Flood Advisory | CRP | Webb | 115 min |
| Oct 13, 8:12 PM CDT | Special Weather Statement | CRP | Webb | 48 min |
| Oct 13, 8:41 PM CDT | Tornado Warning | CRP | Webb | 34 min |
| Oct 13, 8:53 PM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 5 hr |
| Oct 13, 9:08 PM CDT | Areal Flood Advisory | CRP | Webb | 112 min |
| Oct 13, 10:24 PM CDT | Tornado Warning | CRP | Webb | 36 min |
| Oct 14, 2:06 AM CDT | River Flood Warning | CRP | Victoria | 7 days |
| Oct 14, 2:10 AM CDT | River Flood Warning | CRP | Calhoun, Refugio, Victoria | 11 days |
| Oct 14, 4:37 AM CDT | Coastal Flood Advisory | CRP | Kleberg, Nueces | 24 hr |
| Oct 14, 6:45 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad, Live Oak | 105 min |
| Oct 14, 7:35 AM CDT | Flash Flood Warning | CRP | Bee, Goliad, Live Oak, Refugio, Victoria | 5 hr |
| Oct 14, 8:04 AM CDT | Special Weather Statement | CRP | San Patricio | 41 min |
| Oct 14, 8:05 AM CDT | Flash Flood Warning | CRP | Refugio, San Patricio | 3 hr |
| Oct 14, 8:47 AM CDT | Special Weather Statement | CRP | Refugio | 43 min |
| Oct 14, 9:50 AM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 40 min |
| Oct 14, 10:02 AM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio, San Patricio, Victoria | 3 hr |
| Oct 14, 10:11 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| Oct 14, 10:48 AM CDT | Special Weather Statement | CRP | Aransas | 42 min |
| Oct 14, 10:55 AM CDT | Special Marine Warning | CRP | 65 min | |
| Oct 14, 11:27 AM CDT | Special Weather Statement | CRP | Aransas | 33 min |
| Oct 14, 11:43 AM CDT | Special Marine Warning | CRP | 47 min | |
| Oct 14, 12:02 PM CDT | Special Weather Statement | CRP | Nueces | 43 min |
| Oct 14, 1:01 PM CDT | Special Weather Statement | CRP | Kleberg | 59 min |
| Oct 14, 1:10 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 110 min |
| Oct 14, 3:27 PM CDT | River Flood Warning | CRP | Refugio | 23 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.